Saw Onc Today

LAF53
LAF53 Member Posts: 60
I thought it was my last time, but he wants to go thru January, so 2 more infusions of Oxaliplatin with xeloda.

Plus a cat scan to figure out if there is something going on in my liver.

I have to inject myself, he doesn't want me to use cumadin (sp) He says cumadin doesn't work if you have tumors and I've had blood clots in my leg twice now. both times using cumadin. My CEA is elevated, not much just 6 something.

I'm a wreck right now

Lydia

Comments

  • tommycat
    tommycat Member Posts: 790
    Here's a line of
    Here's a line of support....understandably you are disappointed now, right when you think it was over. It IS close to over.....think how fast this month has gone, and January will have come and gone before you know it.
    Sorry you have these new worries :( I hope this holiday season you can forget all about cancer, even if just for a bit.
    Hugs from California~
  • janie1
    janie1 Member Posts: 753
    tommycat said:

    Here's a line of
    Here's a line of support....understandably you are disappointed now, right when you think it was over. It IS close to over.....think how fast this month has gone, and January will have come and gone before you know it.
    Sorry you have these new worries :( I hope this holiday season you can forget all about cancer, even if just for a bit.
    Hugs from California~

    Oxi is powerful stuff. You
    Oxi is powerful stuff. You don 't want to stop it too soon. I knowledgeable its hard, but you will get thru it. I don t know about the coumadin. I've heard of others using another blood thinner. Did the doc switch you to that. Hang in there.
  • smokeyjoe
    smokeyjoe Member Posts: 1,425
    janie1 said:

    Oxi is powerful stuff. You
    Oxi is powerful stuff. You don 't want to stop it too soon. I knowledgeable its hard, but you will get thru it. I don t know about the coumadin. I've heard of others using another blood thinner. Did the doc switch you to that. Hang in there.

    I've been on blood thinner
    I've been on blood thinner for a year now. Shots in the tummy, you get used to it. At first this freaked me out, I would always have someone else give me the shot, my kids, my husband, anyone who was willing!!! I asked my onc. to switch me to pills, but he said the shots were better. Then one day I was in a rush to go somewhere, needed my shot and went for it....I actually found when I was giving myself the shot I didn't feel it, no pinch like you feel when someone else is giving it to you...I suppose maybe because your concentration is distracted by what your doing rather than waiting for and anticipating the stick. The bruising sucks, and sometimes the area is tender, but really it's not bad. My neice is expecting, she had blood clots years ago brought on by her birth control pill, now that she's expecting she has to do these shots again as a precaution.
  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Precautions
    Just sounds like the doctor wants to do a little more. It can be very aggrevating and especially this time of year. Can't imagine what you have been through with the clots. You have a lot going on, but you are in my thoughts and prayers.

    Kim
  • LAF53
    LAF53 Member Posts: 60

    Precautions
    Just sounds like the doctor wants to do a little more. It can be very aggrevating and especially this time of year. Can't imagine what you have been through with the clots. You have a lot going on, but you are in my thoughts and prayers.

    Kim

    Yes precautions
    That's what it all was to begin with Just being cautious. I've been on Coumidan 2 times and both times grew a blood clot. He told me that can be a sign that there is a tumor somewhere. My last ct scan lit up my liver. But the followup MRI wasn't worrisome. SO another CT scan should clear this up. It's switching insurance time again so this will have to wait a little while.
    Thanks for the prayers
    Lydia